Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 163, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2015, 3:12 AM CDT for Lewis County, Marion County, Missouri; Adams County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2015, 3:12 AM CDT (08:12 UTC)
- Expired
- Jul 19, 2015, 4:00 AM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, IL, Lewis County, MO, Marion County, MO
The radar
The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 11:19 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
808
WUUS53 KLSX 190812
SVRLSX
ILC001-MOC111-127-190900-
/O.NEW.KLSX.SV.W.0163.150719T0812Z-150719T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
312 AM CDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHEASTERN LEWIS COUNTY IN NORTHEASTERN MISSOURI...
EASTERN MARION COUNTY IN NORTHEASTERN MISSOURI...
* UNTIL 400 AM CDT
* AT 312 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAYWOOD...
MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
QUINCY...HANNIBAL...PALMYRA...BURTON...TAYLOR AND MARBLEHEAD.
THIS INCLUDES INTERSTATE 172 BETWEEN EXITS 10 AND 14.
THIS WARNING ALSO INCLUDES WAKONDA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3991 9121 3976 9135 3975 9137 3974 9137
3969 9141 3988 9166 4003 9153
TIME...MOT...LOC 0812Z 305DEG 7KT 3992 9152
HAIL...1.00IN
WIND...60MPH
$$
CARNEY1 follow-up statement
422
WWUS53 KLSX 190858
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
358 AM CDT SUN JUL 19 2015
ILC001-MOC111-127-190908-
/O.EXP.KLSX.SV.W.0163.000000T0000Z-150719T0900Z/
ADAMS IL-LEWIS MO-MARION MO-
358 AM CDT SUN JUL 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ADAMS...
SOUTHEASTERN LEWIS AND EASTERN MARION COUNTIES WILL EXPIRE AT 400 AM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
WEST CENTRAL ILLINOIS AND NORTHEASTERN MISSOURI.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ST LOUIS .
LAT...LON 3991 9121 3976 9135 3975 9137 3974 9137
3969 9141 3988 9166 4003 9153
TIME...MOT...LOC 0857Z 305DEG 7KT 3992 9152
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:22 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 19, 1:22 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
122 AM CDT SUN JUL 19 2015
.UPDATE:
ISSUED AT 957 PM CDT SAT JUL 18 2015
LATEST RUNS OF THE RAP AND HRRR ARE STILL SHOWING THE POTENTIAL
FOR ELEVATED THUNDERSTORMS TO REDEVELOP OVER NORTHERN MO INTO
WEST CENTRAL IL LATER THIS EVENING AS 925-850 MOISTURE CONVERGENCE
BEGINS TO INCREASES ON NOSE OF LOW LEVEL JET. WILL KEEP CHANCE OF
THUNDERSTORMS GOING FROM LATE EVENING ONWARD INTO THE OVERNIGHT
HOURS AS THIS FORCING INCREASES THROUGH 06Z AND THEN SHIFTS TOWARD
I-70 OVERNIGHT. OTHERWISE IT IS ANOTHER WARM AND MUGGY NIGHT WITH
TEMPERATURES IN THE 80S WITH DEWPOINTS IN THE MID 70S.
BRITT
&&
.SHORT TERM: (THROUGH LATE TONIGHT)
ISSUED AT 333 PM CDT SAT JUL 18 2015
A SHORT WAVE IS FCST TO PASS NORTH OF THE AREA TONIGHT CAN BE SEEN
SPINNING ACROSS STHRN MANITOBA THIS AFTN. THIS FEATURE WILL ACT TO
FLATTEN THE RIDGE AND PUT THE FA ON THE STHRN FRINGE OF ZONAL FLOW.
THE TSTM COMPLEX FROM THIS MORNING LAID OUT AN OUTFLOW BNDRY THAT AS
OF 20Z STRETCHES FROM NTHRN PHELPS...CRAWFORD...WASHINGTON AND STHRN
JEFFERSON COUNTIES IN MO AND BECOMES UNIDENTIFIABLE FARTHER EAST
INTO SW IL. ISLD CONVECTION IS POSSIBLE ALONG THIS BNDRY THIS AFTN
BUT MID LVL TEMPS IN THE LOWER TEENS SHOULD LIMIT COVERAGE. THIS
BNDRY SHOULD CONTINUE TO DSSPT THIS EVNG. A WEAK COLD FRONT ASSOC
WITH THE AFOREMENTIONED SHORT WAVE IS FCST TO DROP INTO THE NTHRN FA
OVERNIGHT. AS A RESULT OF MORE THAN ENOUGH SB CAPE...IN EXCESS OF
5000 J/KG THIS EVNG...AND 0-6KM BULK SHEAR OF 20-25 KTS...THE NTHRN
PORTION OF THE CWA IS IN A SLIGHT RISK FOR LATE THIS AFTN INTO THIS
EVNG. MID LVL TEMPS REMAIN A CONCERN BUT AMS IS UNCAPPED AND QUITE
UNSTABLE SO THINK AMOUNT OF AVAILABLE ENERGY AND CONVERGENCE AHEAD
OF THE APPROACHING COLD FRONT WILL BE SUFFICIENT TO OVERCOME THE
RELATIVELY WARM MID LVLS. GUIDANCE INDICATES THE CONVECTION SHOULD
DSSPT TOWARDS 12Z WITH THE BEST GUESS ATTM BEING SOMEWHERE ALONG
I70...BUT THE REAL QUESTION IS WHERE THE RESULTANT OUTFLOW BNDRY
ENDS UP BY SUN AFTN. USED A BLEND OF GUIDANCE FOR OVERNIGHT LOWS AS
MOS SEEMS REASONABLE.
2%
.LONG TERM: (SUNDAY THROUGH NEXT SATURDAY)
ISSUED AT 333 PM CDT SAT JUL 18 2015
THE NEXT IN A SERIES OF SHORT WAVES PASSES NORTH OF THE CWA SUN
NIGHT INTO MON MRNG WHICH TRANSITIONS THE UPPER LVL FLOW INTO LOW
AMPLITUDE NW FLOW WITH SLOW HEIGHT FALLS CONTINUING INTO EARLY
NEXT WEEK. ANOTHER ROUND OF SHRAS/TSTMS IS EXPECTED TO DVLP IN THE
VC OF THE OUTFLOW BNDRY AND DSSPTNG COLD FRONT SUN AFTN. THE COLD
FRONT IS FCST TO DISSOLVE SUN EVNG IN THE VC OF I70 WITH STHRLY
SFC FLOW RETURNING BY MON MRNG. ALMOST THE ENTIRE CWA IS UNDER A
MARGINAL RISK PER SPC ON SUN/SUN NIGHT DUE TO PLENTY OF CAPE AND
MARGINAL 0-6KM BULK SHEAR. THE THREAT OF CLOUDS AND PRECIP ACROSS
THE AREA ON SUN PUTS THE HEAT ADVY IN QUESTION...ESP FOR AREAS
NORTH OF I70 WHERE THE OUTFLOW BNDRY IS EXPECTED TO BE...BUT NOT
SURE I CAN CUT THE CHEESE THAT FINE SO WILL LEAVE THE HEADLINE AS
IS. MY LUCK I WOULD ZIG AND MOTHER NATURE WOULD ZAG.
THE NEXT SHORT WAVE PASSES BY MON AFTN/EVNG WITH THE ASSOC COLD
FRONT ENTERING THE NTHRN CWA MON NIGHT PASSING SOUTH OF THE FA BY
TUE EVNG. MOST OF THE AREA IS IN A SLIGHT RISK ON MON/MON NIGHT. I
DO NOT HAVE A GOOD FEEL FOR CONVECTIVE TRENDS SUN THRU MON NIGHT AND
AS SUCH THE POP FCST IS A LOW CONFIDENCE FCST. I AM SURE THERE WILL
BE PERIODIC SCTTRD CONVECTION OVER THE NEXT SEVERAL DAYS BUT I AM
NOT SURE ABOUT PLACEMENT...TIMING OR COVERAGE.
WENT AOB THE COOLER MOS GUIDANCE SUN/MON NORTH OF I70 IN
ANTICIPATION OF PLENTY OF CLOUDS AND POTENTIAL PRECIP. USED MORE OF
A BLEND ALONG AND SOUTH OF I70...FOR LOCATIONS THAT SHOULD BE SOUTH
OF THE COLD FRONT/OUTFLOW BNDRY.
THE FA SHOULD GET A BREAK FROM THE HEAT AND PRECIP MID WEEK AS THE
COLD FRONT STALLS OUT SOUTH OF THE CWA. 850MB TEMPS COOL FROM THE
LOW 20S ON SUN/MON TO THE MID/UPPER TEENS TUE/WED. HIGH TEMPS TUE-
THU SHOULD BE IN THE LOW-UPPER 80S FROM N-S WITH LOWS WED/THU MRNGS
MAINLY IN THE 60S TO NEAR 70 IN THE STL METRO AREA. THE BNDRY IS
FCST TO LIFT BACK NORTH LATE WEEK AS THE UPPER LVL RIDGE EXPANDS
EAST AGAIN. THE GFS IS FASTER THAN THE ECMWF WITH THE UPPER LVL
HEIGHT RISES AND HENCE LIFTS THE BNDRY THRU FASTER AND IS QUICKER TO
REINTRODUCE A RETURN TO HOT TEMPS. THE ECMWF EVENTUALLY GETS TO A
SIMILAR SOLUTION BY NEXT WKND...IT JUST TAKES LONGER TO GET THERE.
THE END RESULT APPEARS TO BE ANOTHER POTENTIAL ROUND OF HEAT FOR
NEXT WKND WITH THE CAVEAT THAT THE FA WILL BE ON THE NE PERIPHERY OF
THE UPPER LVL HIGH CENTERED ACROSS THE SW CONUS MEANING WELL WITHIN
RANGE OF NIGHTTIME CONVECTION...WHICH COULD RUIN A GOOD TEMP
FCST...MUCH LIKE TODAY.
2%
&&
.AVIATION: (FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 122 AM CDT SUN JUL 19 2015
THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS EASTERN MISSOURI INTO
WEST CENTRAL AND SOUTHWEST ILLINOIS EARLY IN THE PERIOD. THIS WILL
AFFECT PRIMARILY KUIN WHERE I HAVE MOVED UP THE TEMPO GROUP FOR
TSRA. HAVE ALSO INCLUDED A VCTS AT THE ST. LOUIS METRO TAF SITES
WHERE A COMPLEX OF THUNDERSTORMS WILL MOVE JUST NORTHEAST OF THOSE
SITES. THE THUNDERSTORMS CURRENTLY OVER NORTHERN MISSOURI ARE
EXPECTED TO MOVE SOUTH AND MAY AFFECT KCOU BY 09Z.
THEN EXPECT A DRY PERIOD DURING THE LATE MORNING BEFORE THUNDERSTORMS
REDEVELOP DURING THE AFTERNOON AND EVENING HOURS.
SPECIFICS FOR KSTL:
HAVE VCTS EARLY ON HAS AS A COMPLEX OF THUNDERSTORMS WILL MOVE
NEAR THE AIRPORT. THEN EXPECT ANOTHER CHANCE OF THUNDERSTORMS
LATER THIS AFTERNOON AND THIS EVENING. OTHERWISE EXPECT DRY AND
VFR CONDITIONS.
BRITT
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR COLE MO-CRAWFORD
MO-FRANKLIN MO-GASCONADE MO-IRON MO-JEFFERSON MO-LINCOLN MO-
MADISON MO-MONITEAU MO-OSAGE MO-REYNOLDS MO-ST. CHARLES MO-
ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE.
GENEVIEVE MO-WARREN MO-WASHINGTON MO.
IL...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Jul 19, 12:51 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1251 AM CDT SUN JUL 19 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1251 AM CDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...REST OF TONIGHT THUNDERSTORMS ARE EXPECTED ALONG AND NORTH OF I-70 IN MISSOURI AND ALONG AND NORTH OF I-64 IN ILLINOIS. A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. MAJOR FLOODING IS ONGOING ALONG THE ILLINOIS RIVER FROM LA GRANGE LOCK AND DAM TO THE CONFLUENCE OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS HEAT AND HUMIDITY IS EXPECTED TO CONTINUE MAINLY ALONG AND SOUTH OF INTERSTATE 70 UNTIL SUNDAY EVENING. A HEAT ADVISORY IS IN EFFECT. PLEASE CONSULT THE ADVISORY PRODUCT FOR ADDITIONAL INFORMATION. THUNDERSTORMS ARE LIKELY FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS SUNDAY MORNING...WITH A CHANCE FOR THUNDERSTORMS CONTINUING EACH DAY OVER PARTS OF THE AREA FROM MONDAY THROUGH FRIDAY. SOME OF THE STORMS SUNDAY AND MONDAY COULD BE STRONG TO SEVERE. MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BRITT
In the hours before
Local storm report, Jul 19, 3:10 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 AM CDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN 1 ENE NOVELTY 40.02N 92.19W
07/19/2015 M3.06 INCH KNOX MO MESONET
FROM MISSOURI MESONET SITE. RAIN STARTED AT
APPROXIMATELY 120 AM BASED ON RADAR.
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:33 AM CDT | Flash Flood Warning | LSX | Knox | 6 hr |
| Jul 19, 3:36 AM CDT | Flash Flood Warning | LSX | Lewis, Marion, Shelby | 6 hr |
| Jul 19, 3:52 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Shelby | 38 min |
| Jul 19, 4:35 AM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Knox, Lewis, Lincoln and 7 more | 11 hr |
| Jul 19, 5:05 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Warren | 40 min |
| Jul 19, 8:25 AM CDT | Flash Flood Warning | LSX | Knox | 6 hr |
| Jul 19, 9:13 AM CDT | Areal Flood Advisory | LSX | Boone | 6 hr |
| Jul 19, 9:34 AM CDT | Areal Flood Advisory | LSX | Lewis, Marion, Shelby | 6 hr |
| Jul 19, 12:03 PM CDT | River Flood Warning | LSX | Pike | 25 hr |
| Jul 19, 4:03 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 22 more | 20 hr |
| Jul 19, 4:22 PM CDT | River Flood Warning | LSX | Marion | 3 days |
| Jul 19, 4:40 PM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 6 days |
| Jul 19, 4:40 PM CDT | River Flood Warning | LSX | Franklin, Warren | 8 days |
| Jul 19, 1:57 AM CDT | Flash Flood Warning | LSX | Greene, Jersey, Macoupin | 6 hr |
| Jul 19, 2:39 AM CDT | Flash Flood Warning | LSX | Greene, Macoupin | 6 hr |
| Jul 19, 3:49 AM CDT | Flash Flood Warning | LSX | Adams, Brown, Pike | 6 hr |
| Jul 19, 4:53 AM CDT | Flash Flood Warning | LSX | Montgomery | 6 hr |
| Jul 19, 7:59 AM CDT | Flash Flood Warning | LSX | Greene, Jersey, Macoupin | 6 hr |
| Jul 19, 9:47 AM CDT | Flash Flood Warning | LSX | Brown, Pike | 6 hr |
| Jul 19, 10:59 AM CDT | Areal Flood Advisory | LSX | Montgomery | 5 hr |
| Jul 19, 11:23 AM CDT | Areal Flood Advisory | LSX | Pike | 5 hr |
| Jul 19, 1:41 PM CDT | Flash Flood Warning | LSX | Greene, Jersey | 5 hr |
| Jul 19, 6:23 PM CDT | Areal Flood Warning | LSX | Greene | 24 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.